Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Going through chemotherapy for Non Hodgkins Lymphoma. Smoking crystal meth. How bad is that?

Apr 2013
User rating for this question
Answered by

General Surgeon
Practicing since : 2009
Answered : 4464 Questions
I have a friend who is going through Chemotherapy for Non Hodgkins Lymphoma. He says everything is fine but I also think he might be smoking crystal meth, How bad is that for him?
Posted Fri, 30 Aug 2013 in General Health
Answered by Dr. Ivan Rommstein 31 minutes later
Hi and welcome to XXXXXXX

there are no enough studies which can confirm relation between crystal meth and lymphoma but it is not advisable to use these drugs since it weakens immune system and will cause lower effectiveness of chemotherapy. So suggest him to stop it and if there are concerns about pain,anxiety or depression, he should use some official medicines which can be found on pharmacy.If you have questions I ll be glad to help. Regards
Above answer was peer-reviewed by
Follow-up: Going through chemotherapy for Non Hodgkins Lymphoma. Smoking crystal meth. How bad is that? 3 minutes later
Thanks, I know he lies alot and I think he is depressed but he continues to tell me he is not smoking that much and he only smokes it for pain relief from chemo so he can continue to work.
Answered by Dr. Ivan Rommstein 19 hours later
yes,they usually justify drug abuse by pain managment so we oftenly see patients who use marijuana and similar claiming that this is the only thing that helpful for their condition. But this is not true. There are various official painkillers and anxiolyticas with less side effects and better effectiveness. So he probbaly use it because of inability to face with disease which is understandable. The use of opioid strong analgetics is indicated only in terminal malignant disease and rarely in lymphomas so I don't think that meth can have medical use in his case. It really can only be harmful since it may cause serious immune and methabolic disorders. So try to explain him this. If you think that it has gone too far you should inform his doctor. I hope he will feel better.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor